Alert archive / Alaska / High Wind Warnings in 2006

High Wind Warning 10, NWS Anchorage, AK

November 13, 2006

NWS Anchorage, AK issued this high wind warning at Nov 13, 2006, 11:57 PM AKST. It took effect at Nov 14, 2006, 9:00 PM AKST. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 11:57 PM AKST (08:57 UTC)
In effect from
Nov 14, 2006, 9:00 PM AKST
Expired
Nov 17, 2006, 12:26 AM AKST
In force
51 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 141357
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
457 AM AST TUE NOV 14 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE
GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE
TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA
AND NORTHEAST PRINCE WILLIAM SOUND INTO WEDNESDAY NIGHT. STRONG
WINDS WILL ENTER THE MATANUSKA VALLEY LATE TONIGHT WITH CONDITIONS
REMAINING FAVORABLE THERE THROUGH THURSDAY.

AKZ111-150200-
/X.NEW.PAFC.HW.W.0010.061115T1400Z-061117T0100Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
457 AM AST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST
THURSDAY. 

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 80 MPH THROUGH
THE MATANUSKA VALLEY TO DEVELOP BY EARLY WEDNESDAY MORNING. THESE
WINDY CONDITIONS WILL REMAIN THROUGH THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ131-150200-
/X.EXT.PAFC.HW.W.0008.000000T0000Z-061116T0900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
457 AM AST TUE NOV 14 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY
NIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT AST
WEDNESDAY NIGHT. 

WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH
THOMPSON PASS AND OTHER CHANNELED AREAS WITH EASTERLY WINDS ALONG
THE LOWE RIVER. WIND SPEEDS OF 65 TO 80 MPH WITH GUSTS TO 100 MPH
THROUGH WILL CONTINUE THROUGH THIS MORNING. WINDS ARE EXPECTED TO
DIMINISH TO 35 TO 60 MPH WITH GUSTS AROUND 75 MPH BY THIS
AFTERNOON. HOWEVER...WINDS WILL PICK BACK UP THIS EVENING WITH
GUSTS UP TO 80 MPH AND REMAIN AT THESE LEVELS UNTIL MIDNIGHT
WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-150200-
/X.EXT.PAFC.HW.W.0008.000000T0000Z-061116T0900Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
457 AM AST TUE NOV 14 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY
NIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT AST
WEDNESDAY NIGHT. 

NORTHERLY WIND GUSTS OF 85 TO 100 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THIS MORNING. WINDS ARE EXPECTED TO DIMINISH
TO 60 TO 75 MPH BY THIS AFTERNOON BUT PICK UP ONCE AGAIN TO 85 TO
100 MPH THIS EVENING AND REMAIN NEAR THESE LEVELS UNTIL MIDNIGHT
WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
8 follow-up statements
000 
WWAK71 PAFC 150114
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
414 PM AST TUE NOV 14 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA AND NORTHEAST PRINCE WILLIAM SOUND INTO
WEDNESDAY NIGHT. STRONG WINDS WILL ENTER THE MATANUSKA VALLEY
LATE TONIGHT WITH CONDITIONS REMAINING FAVORABLE THERE THROUGH
THURSDAY.

AKZ131-151315-
/X.EXT.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
414 PM AST TUE NOV 14 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM AST THURSDAY...


WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST
THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 
35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO
REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-151315-
/X.EXT.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
414 PM AST TUE NOV 14 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM AST FRIDAY...


NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-151315-
/X.CON.PAFC.HW.W.0010.061115T1400Z-061117T0100Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
414 PM AST TUE NOV 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
4 PM AST THURSDAY...


EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH
THE MATANUSKA VALLEY TO DEVELOP BY EARLY WEDNESDAY MORNING. THESE
WINDY CONDITIONS WILL REMAIN THROUGH THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 150134
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
434 PM AST TUE NOV 14 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA AND NORTHEAST PRINCE WILLIAM SOUND INTO
WEDNESDAY NIGHT. STRONG WINDS WILL ENTER THE MATANUSKA VALLEY
LATE TONIGHT WITH CONDITIONS REMAINING FAVORABLE THERE THROUGH
THURSDAY.

AKZ111-151430-
/X.CON.PAFC.HW.W.0010.061115T1400Z-061117T0100Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
434 PM AST TUE NOV 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
4 PM AST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM
AST THURSDAY. 

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH
THE MATANUSKA VALLEY TO DEVELOP BY EARLY WEDNESDAY MORNING. THESE
WINDY CONDITIONS WILL REMAIN THROUGH THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ131-151430-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
434 PM AST TUE NOV 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY. 

WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST
THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF
35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO
REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-151430-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
434 PM AST TUE NOV 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. 

NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 151401
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
501 AM AST WED NOV 15 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA AND MATANUSKA VALLEY THROUGH THURSDAY NIGHT. 
STRONG WINDS WILL CONTINUE OVER NORTHEAST PRINCE WILLIAM
SOUND THROUGH EARLY THURSDAY MORNING AS WELL.

AKZ111-160215-
/X.EXT.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
501 AM AST WED NOV 15 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM AST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM AST FRIDAY. 

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH
THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ131-160215-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
501 AM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY. 

WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST
THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF
35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO
REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-160215-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
501 AM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. 

NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 151559
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
659 AM AST WED NOV 15 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA AND MATANUSKA VALLEY THROUGH THURSDAY NIGHT.
STRONG WINDS WILL CONTINUE OVER NORTHEAST PRINCE WILLIAM SOUND AND
THE NORTHERN SUSITNA VALLEY THROUGH EARLY THURSDAY MORNING AS
WELL.

AKZ145-160400-
/X.EXB.PAFC.HW.W.0008.000000T0000Z-061116T1400Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
659 AM AST WED NOV 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AST THURSDAY NOTRH OF TALKEETNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM AST THURSDAY. 

NORTHERLY WIND GUSTS OF 70 TO 80 MPH ARE EXPECTED TO CONTINUE NORTH
OF TALKEETNA THROUGH EARLY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-160400-
/X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
659 AM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. 

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH
THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ131-160400-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
659 AM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY. 

WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST
THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF
35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO
REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-160400-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
659 AM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. 

NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 160100
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AST WED NOV 15 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA AND MATANUSKA VALLEY THROUGH THURSDAY NIGHT.
STRONG WINDS WILL CONTINUE OVER NORTHEAST PRINCE WILLIAM SOUND
AND THE NORTHERN SUSITNA VALLEY THROUGH EARLY THURSDAY MORNING AS
WELL.

AKZ145-160200-
/X.CAN.PAFC.HW.W.0008.000000T0000Z-061116T1400Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
400 PM AST WED NOV 15 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

$$

AKZ111-161300-
/X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
400 PM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH
THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ131-161300-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
400 PM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY...

WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST
THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF
35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO
REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-161300-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
400 PM AST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 161300
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AST THU NOV 16 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA, MATANUSKA VALLEY AND NORTHEAST PRINCE WILLIAM
SOUND THROUGH EARLY FRIDAY MORNING.

AKZ131-170100-
/X.EXT.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
400 AM AST THU NOV 16 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM AST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM AST FRIDAY. 

WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST
THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF
35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO
REMAIN AT THESE LEVELS THROUGH EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-170100-
/X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
400 AM AST THU NOV 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. 

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS OF 75 TO 85 MPH 
THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-170100-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
400 AM AST THU NOV 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR THE COPPER RIVER DELTA...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR
THE COPPER RIVER DELTA.
 
NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 170113
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
413 PM AST THU NOV 16 2006

.COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA
WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE
COPPER RIVER DELTA... MATANUSKA VALLEY AND NORTHEAST PRINCE
WILLIAM SOUND THROUGH EARLY FRIDAY MORNING.

AKZ131-170215-
/X.CAN.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
413 PM AST THU NOV 16 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

$$

AKZ111-171315-
/X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
413 PM AST THU NOV 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. 

EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS OF 75 TO 80 MPH
THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-171315-
/X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
413 PM AST THU NOV 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY 
FOR THE COPPER RIVER DELTA...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR
THE COPPER RIVER DELTA.

NORTHERLY WIND GUSTS OF 70 TO 80 MPH WILL CONTINUE THROUGH THE
COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 171426
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
526 AM AST FRI NOV 17 2006

AKZ135-180230-
/X.CAN.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/
/X.NEW.PAFC.HW.W.0011.061119T0100Z-061122T1500Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
526 AM AST FRI NOV 17 2006

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WARNING IN EFFECT FROM 4 PM SATURDAY TO 6 AM AST
WEDNESDAY FOR THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 6 AM AST
WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

THE LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA IS WEAKENING AS IT
DRIFTS SOUTHWARD TOWARD THE NORTH PACIFIC. THIS IS ALLOWING WINDS
THROUGH THE COPPER RIVER DELTA TO DIMINISH BELOW LEVELS EXPERIENCED
THE PAST SEVERAL DAYS. THEREFORE THE HIGH WIND WARNING THAT WAS IN
EFFECT HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN
GULF SATURDAY AFTERNOON AND STRENGTHEN AS IT MOVES TO THE NORTHERN
GULF SUNDAY. THIS WILL TIGHTEN UP THE PRESSURE GRADIENT ALONG THE
NORTH GULF COAST ONCE AGAIN. EXPECT NORTH WINDS THROUGH THE COPPER
RIVER DELTA TO INCREASE SATURDAY AFTERNOON. WIND GUSTS OF 75 TO 90
MPH CAN BE EXPECTED SATURDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-171530-
/X.CAN.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
526 AM AST FRI NOV 17 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 13, 9:00 AM AKST, 14 hours 57 minutes earlier.

Area forecast discussion, Nov 13, 9:00 AM AKST, 14 hours 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AST MON NOV 13 2006

.DISCUSSION... (DUE TO HARDWARE ISSUES, NO 12Z GFS IN PAFC PAST 24
HOURS)
CONTINUED RIDGE OVER THE BERING SEA THIS WEEK WITH A SLOWLY
INTENSIFYING LOW IN THE EASTERN GULF OF ALASKA.  CONSIDERABLE COLD
AIR ADVECTION THROUGHOUT THE TROPOSPHERE HAS OCCURRED OVER THE PAST
36 HOURS. MAIN FORECAST ISSUE IS STRENGTH OF WINDS THROUGHOUT THE
FORECAST AREA.

IN THE EAST DEEP COLD AIR OVER THE COPPER RIVER BASIN SHOULD PERSISTS
THROUGHOUT THE WEEK...HOWEVER WITH MAIN ARCTIC JET LOCATED OVER
WESTERN ALAKSA...NOT EXPECTING AN EXTREME WIND EVENT IN SOUTHCENTRAL.
MODERATE TO STRONG WINDS THROUGH COPPER RIVER DELTA...THOMPSON
PASS...PALMER...BROAD PASS. NAM TRIES TO STRENGTHEN THE GULF LOW TO
960 MB LATE WED MORNING...SEEMS A BIT TOO LOW...UKMET IN THE 970 MB
RANGE.

IN THE WESTERN ZONES NAM TRIES TO RELAX THE LOW LEVEL PRESSURE
GRADIENT TUESDAY...HOWEVER WITH GOOD SUPPORT ALOFT AND DEEP COLD AIR
FROM THE NORTHWEST...EXPECTING 15 TO 30 KTS THROUGHOUT A LARGE PART
OF THE REGION WITH STRONGER GUSTS THROUGH TERRAIN GAPS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...SEE AFTERNOON PACKAGE FOR DETAILS.
MARINE...SEE AFTERNOON PACKAGE FOR DETAILS.
NOV 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 11:00 PM AKSTGale WarningAFC60 hr
Nov 13, 11:00 PM AKSTSmall Craft AdvisoryAFC6 days
Nov 13, 11:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Nov 14, 11:00 AM AKSTGale WarningAFC3 days
Nov 14, 11:00 AM AKSTGale WarningAFC4 days
Nov 14, 11:00 AM AKSTSmall Craft AdvisoryAFC3 days
Nov 14, 11:00 AM AKSTStorm WarningAFC36 hr
Nov 14, 11:00 AM AKSTHeavy Freezing Spray WarningAFC3 days

Nearby

High Wind Warnings in Alaska, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.